Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$G$-coincidences for maps of homotopy spheres into CW-complexes


Authors: Daciberg L. Gonçalves, Jan Jaworowski and Pedro L. Q. Pergher
Journal: Proc. Amer. Math. Soc. 130 (2002), 3111-3115
MSC (1991): Primary 55M20; Secondary 55M35
DOI: https://doi.org/10.1090/S0002-9939-02-06435-3
Published electronically: March 12, 2002
MathSciNet review: 1908937
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finite group acting freely in a CW-complex $\Sigma ^{m}$ which is a homotopy $m$-dimensional sphere and let $f:\Sigma ^{m} \to Y$ be a map of $\Sigma ^{m}$ to a finite $k$-dimensional CW-complex $Y$. We show that if $m\geq \vert G\vert k$, then $f$ has an $(H,G)$-coincidence for some nontrivial subgroup $H$ of $G$.


References [Enhancements On Off] (What's this?)

  • 1. A. Adem and J. Milgram, Cohomology of groups, Springer-Verlag, New York-Heidelberg-Berlin (1982).
  • 2. G. E. Bredon, Introduction to Compact Transformation Groups, Pure and Applied Mathematics - Academic Press, New York and London (1972). MR 54:1265
  • 3. H. Cartan and S. Eilenberg, Homological algebra, Princeton, New Jersey, 1956. MR 17:1040e
  • 4. P. E. Conner and E. E. Floyd, Differentiable Periodic Maps, Ergebnisse der Mathematik und ihrer Grenzgebiete 33, Springer-Verlag, Berlin, 1964. MR 31:750
  • 5. T. tom Dieck, Transformation Groups, Walter de Gruyter, Berlin-New York, 1987. MR 89c:57048
  • 6. M. Golasinski and D. L. Gonçalves, Homotopy spherical space forms - a numerical bound for homotopy types, Hiroshima Mathematical Journal 31 (2001), 107-116. CMP 2001:10
  • 7. D. L. Gonçalves and P. L. Q. Pergher, $\mathbf{Z}_{p}$-coincidence for maps of spheres into CW complexes, Kobe Journal of Math. 15 (1998), 191-195. MR 2000a:55004
  • 8. Marek Izydorek and Jan Jaworowski, Antipodal coincidence for maps of spheres into complexes, Proc. Amer. Math. Soc. 123(6) (1995), 1947-1950. MR 96c:55002
  • 9. Jan Jaworowski, Periodic Coincidence for Maps of Spheres, Kobe Journal of Math. 17 (2000), 21-26. MR 2001k:55007
  • 10. Neza Mramor-Kosta, Coincidence points of maps on $Z_{p^{\alpha }}$-spaces, Rendiconti dell'Instituto di Mat. Trieste XXV (1993), 379-389. MR 96e:55004
  • 11. E.V. Scepin, On a Problem of L. A. Tumarkin, Soviet Math. Dokl. 15 (1974), 1024-1026.
  • 12. E. Spanier, Algebraic Topology, Academic Press, 1988.
  • 13. R. G. Swan, Periodic resolutions for finite groups, Ann. of Math. 72(2), 267-291. MR 23:A2205
  • 14. C. T. Yang, On theorems of Borsuk-Ulam Kakutani-Yamabe-Yujobô and Dyson I, Ann. of Math (2) 60 (1954), 262-282. MR 16:502d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55M20, 55M35

Retrieve articles in all journals with MSC (1991): 55M20, 55M35


Additional Information

Daciberg L. Gonçalves
Affiliation: Instituto de Matemática e Estatísca, Universidade de São Paulo, Rua do Matão, 1010, Agência Jardim Paulistano, Caixa Postal 66281, CEP 05315-970, São Paulo, SP, Brasil
Email: dlgoncal@ime.usp.br.

Jan Jaworowski
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405-5701
Email: jaworows@indiana.edu.

Pedro L. Q. Pergher
Affiliation: Departamento de Matemática, Universidade Federal de São Carlos, Rodovia Washington Luiz, km 235, Caixa Postal 676, CEP 13.565-905, São Carlos, SP, Brasil
Email: pergher@dm.ufscar.br.

DOI: https://doi.org/10.1090/S0002-9939-02-06435-3
Keywords: $G$-coincidence, $G$-equivariant, polyhedron, $G$-action, transfer, generalized Gysin sequence.
Received by editor(s): December 14, 2000
Received by editor(s) in revised form: May 10, 2001
Published electronically: March 12, 2002
Additional Notes: The first author was partially supported by CNPq and FAPESP and the third author was partially supported by CNPq
Communicated by: Paul Goerss
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society